Amiodarone hepatotoxicity

Case contributed by Dr Bruno Di Muzio

Presentation

Cardiac patient on long term amiodarone presents with elevated liver enzymes. Otherwise asymptomatic.

Patient Data

Age: 64 years
Gender: Female
CT

CT Abdomen (selected images)

There is a diffuse increased hepatic attenuation, a nonspecific finding. 

Case Discussion

While being non specific, increased hepatic attenuation has been described as one of the effects of Amiodarone on the liver.

In clinical discussion, the finding of increased hepatic attenuation on CT, was correlated to be secondary to Amiodarone hepatotoxicity.

PlayAdd to Share

Case information

rID: 19223
Case created: 17th Aug 2012
Last edited: 8th Sep 2015
Inclusion in quiz mode: Included

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.